MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SF CARTO 3,F-J,TC; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SF CARTO 3,F-J,TC; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number BNI35FJCT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 10/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.We are working on the manufacture record evaluation (mre), once we get more information it will be submitted in the supplemental.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacture ref no: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent an ischemic ventricular tachycardia ablation procedure with a thermocool® sf nav bi-directional catheter and suffered cardiac tamponade requiring pericardiocentesis.After mapping and ablating from the retrograde aortic approach, the physician obtained transseptal access to continue.At the end of the procedure, a drop in blood pressure was noticed.Cardiac tamponade was confirmed using intracardiac echocardiogram.A pericardiocentesis was performed removing 220 cc of fluid from around the patient's heart.Patient was left with a drain in place.The patient's blood pressure stabilized, and they were transferred to the intensive care unit.The patient condition improved.The physician did not provide a causality for the event.A transseptal puncture was performed with an unknown needle.The flow setting was set to standard settings.There was no evidence of steam pop during the procedure.

Brand Name
THERMOCOOL SF CARTO 3,F-J,TC
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key9345866
Report Number2029046-2019-03903
Device Sequence Number13992607
Product Code LPB
UDI-Device Identifier10846835003260
UDI-Public10846835003260
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBNI35FJCT
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2019
Initial Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age74 YR